71626members
375793posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Zoladex and weight gain!!!

9 REPLIES 9
Lucy_BCC
Member

Re: Zoladex and weight gain!!!

Hi lincs lady

Here are the links to both Tamoxifen and Zoladex BCC information leaflets which may help you to understand more:

http://www.breastcancercare.org.uk/healthcare-professionals/publications/breast-cancer-treatments/*/...

http://www.breastcancercare.org.uk/healthcare-professionals/publications/breast-cancer-treatments/*/...

Best wishes
Lucy

lizcat
Member

Re: Zoladex and weight gain!!!

Hi lincs lady,

I was on tamoxifen on its own originally and only went on zoladex when I was swopped to Arimidex as I was still not menopausal. Arimidex and other AIs can only be used on post menopausal women so if you are pre menopausal they give you the zoladex to shut your ovaries down and 'fool' your body into thinking you are now post menopause. Tamoxifen works in a different way. I did get my head round it but can't explain it clearly - give it a google !

lincs_lady
Member

Re: Zoladex and weight gain!!!

hi can i ask why most are put on zoladex?

im on tamoxifen and nothing else
im 43
i asked about ovary removal and they say its not necessery

lisa_lisa
Member

Re: Zoladex and weight gain!!!

I too looked in the mirror today and saw a frumpy over weight short curly haired old lady ( just turned 40 and 12 months on since dx)And everyone keeps saying how well I look . My main prob is cramps I get terrible cramp not sure if its from injection or tablets .

Flora29
Member

Re: Zoladex and weight gain!!!

I didn't realise that Zoladex was offered as a 'survival' treatment. I am only on it to suppress my ovaries and hope I get through the other treatments with some fertility left.

I have been on it since October 2009 and have only put on half a stone, which could be due to the chemo, over-eating and no exercise, so I think everyone is different.

Starflower
Member

Re: Zoladex and weight gain!!!

I was offered Zoladex but have decided not to take it because of the weight gain side effect. It would have added 1-2% to my long term survival "chances" and also thinned my already osteopaenic bones.

As for the curly hair, mine has had 14 months to grow back and is definitely growing straighter xx

the_bad_fairy
Member

Re: Zoladex and weight gain!!!

Sorry to chip in .... my hair was naturally curly anyway before it fell out and I always used John Frieda Curl control products, worked a treat for keeping things curled rather than frizzed!

Also, a tip for curls, if you have them and you brush them a lot, they break up and go frizzy and uncontrollable. Let hair drip dry if possible, style with fingers or very thick toothed comb. Give hair a good brush through before each wash.

Sorry ... back to zoladex and weight gain.

poddle
Member

Re: Zoladex and weight gain!!!

You have my sympathy - my hair turned to straw and I changed shape from a pear to an apple thanks to Zoladex. Which isn't particularly helpful... Are you tired? I was told that exhaustion (Zoladex made my sleeping patterns very bad) helps produce the stress hormone, which makes the body store fat. It did settle down after the first few months though. I've now come off Zoladex, have more energy for the gym and the weight is coming off. I have found a great hair product No Frizz by Living Proof which has tamed my curls but it's only currently available in the US.

lizcat
Member

Re: Zoladex and weight gain!!!

Oh yes, know what you mean re the weight gain (my hair was curly anyway!). I was on tamoxifen for 7 months and put on about a stone with that and the steroids for the chemo before that. Then I was swopped to zoladex and arimidex and put on a stone and a half in less than a month. I was eating as normal. It's gone on everywhere - especially round my middle and I no longer have a waist!! If it's any consolation (probably not!), I stabilised and had no more weight gain after that first month/six weeks and that was 18 months ago.

I'm now 45, 11 stone and a size 14 having originally been 8.5 stone and a size 8-10. Still, it's something I've got used to and I'd rather have that with the drugs than no drugs and the bc spreading faster.

jenhar
Member

Zoladex and weight gain!!!

Hi
I've been on Zoladex injections for 4 months and Armidex for 3 and I have steadyly put on weight have gained at least 10lbs.I'm following the slimmers world diet so my eating is being controlled and still I gain weight!!!!Has any one else had this experience??? Does it sort it self out??? Can you loose it ??ect ect ect.I'm finding it so demoralising when I know I've been soooo good and still theres a lb on nearly each week.And as my hair has just grown back I look like a frumpy old woman with curly hair and I'm ONLY 40 FOR GODSAKE!!! Sorry but I've seemed to soo age this last year with all the treatment ect. Just want to get back on with life!!!

YA know what I mean???

Jenhar